Announcement

Collapse
No announcement yet.

PROSCAR - CAN ANYONE HELP

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • PROSCAR - CAN ANYONE HELP

    I was prescribed Proscar by a dermatological specialist in London to prevent hairloss. It started well enough and I have been taking the drug for 5 months (divided in quarters) but I believe I have noticed side effects not listed on the drug company's web site. I have contacted them directly and been declined the info - info must be sent to my GP (and not a patient) but they have not received anything. What I have noticed are things like achy testicles and also toughening of the skin of the testicles, some small dry patches on my skin, stomach bloating and I believe weight gain + plus some unexplained aches and pains lower back around the kindeys. I have noticed on diverse forums that other people have complained about similar side effects and have also complained that this info is not readily available. Has anybody else suffered these side effects and what did you do? I am thinking of quitting since I have elected to take this for hair loss but if I am creating problems for my body it seems pointless. Also I am now, after internet reasearch (University off California research in particular), finding information that claims that finasteride can cause aggressive types of Prostate cancer as opposed to what they used to say which was it prevented Prostate cancers. From what I can see the new drug Avodart seems to cause similar problems although seems to be more effective - anybody have any clear info on this. And lastly Pracerin, anybody have any clear thoughts on this. With thanks, Anthony :-)

  • #2
    dear Anthony,
    Are you only taking proscar? no more medicications? I am trying to find any drug interactions.

    Comment


    • #3
      Proscar Manufacturer

      Anthony
      I should again activate the Company to communicate with your doctor.
      Their files on the drug are the best..although some will say biased.
      Their Medical Information Department needs again to be reminded of your concern and request.

      mike harvey pharmacist and ex-Pharma
      I am interested in the reasons why ,in general pharmacists are so critical of and cynical about the industry on which their livelihood depends. I will encourage more pharmacists to seek work in the drug industry.

      Comment


      • #4
        drug industry

        Nice to see mike on this forum as well as pr-rx.
        I too wonder why so many pharmacists are anti industry. if there is a TV prog involving pharmacy, it always has the industry as the bad guy.

        was not like this when I first entered pharmacy in the early 50s. Then the industry was praised for innovation. I particularly remember the introduction of Largactil which transformed the treatment of mental illness. Now would probably be blamed for 'care in the community' murders.

        I think the rot set in when the industry was portrayed as greedy grasping getting rich at poor pts expense by Mr Powell etc.

        When I started as a medical rep in 1960, majority of the reps working for the 'top' companies were pharmacists. As more companies came in, so did the type of rep employed change and agresive selling became the order of the day.

        I must say that when I travelled abroad in export I was always received with tremendous hospitality by Drs and local pharmacists.
        johnep

        Comment


        • #5
          Anthony,
          No answers to your questions, but you can report any adverse reactions to the UK authorities via the "Yellow Card Scheme"
          online at

          http://tinyurl.com/p8kou

          Good luck

          Jeff

          Comment


          • #6
            Re: PROSCAR - CAN ANYONE HELP

            I used Finasteride a long time ago and i never noticed any reduction in hair loss. What i did notice however was that it caused impotence. From then on I stopped taking it.

            I then later started using minoxidil which halted my hair loss and promoted growht of fine hair. I have tried many suppliers and the cheapest one i have found to date is on the internet.

            I have bought from them many times and their service is exceptional.

            Therfore my adivce to you is to bin finasteride and switch to Minoxidil.

            all the Best

            Daniel
            Last edited by admin; 20, April 2007, 10:17 AM. Reason: Removed Advertising

            Comment


            • #7
              Re: PROSCAR - CAN ANYONE HELP

              Propecia (finasteride 1mg) is the licenced dose for hair loss. Even if you are very accurate breaking into quaters, there's a big risk that yu'll get more or less than 1.25mg.

              Finasteride will reduce the synthesis of dihydrotestosterone (DHT) from testosterone. Its seems that the excess of DHT causes male baldness.According to the drug information, no interactions of clinical importance have been found.

              From various articles: finasteride lowers the serum concentration of the antigem used to detect prostate cancer. I think there is some debate about what this must mean.

              Pop to a pharmacy and speak to the pharmacist. Ask for a yellow form to report adverse reactions. You can report by yourself, you don't need a healthcare professional to do that for you.

              Comment

              Working...
              X